MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-S
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the device was returned with the housing bent and the guidewire lumen partially detached.The distal end of the housing is stretched and the tecothane is loose medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an attempt was made to use a hawkone to treat a calcified lesion in the left mid anterior tibial artery. degree of tortuosity was moderate.Degree of calcification was moderate.Stenosis was 90%.A 6 fr ansel sheath was used.A .014 thruway guidewire was used.Vessel was not pre-dilated.Vessel was not post-dilated.Ifu was followed.Device was advanced over bifurcation.Guidewire was hydrated at preparation.Severe resistance was felt during withdrawal.As a result there was tip damage.The guidewire locked up on the catheter.It was reported that device was advanced into at.1 pass was made to the level of the ankle.Upon removal of the device, resistance was encountered.Several attempts were made to remedy this.Decision was made to remove sheath and device.Device was removed in tandem (together).Device was removed and procedure ended.There was no vessel damage noted and no patient injury reported.When the device was returned for evaluation, it was noted that the device was damaged.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17164489
Report Number9612164-2023-02717
Device Sequence Number5386616
Product Code MCW
UDI-Device Identifier00643169968356
UDI-Public00643169968356
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberH1-S
Device Catalogue NumberH1-S
Device Lot Number0011434039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale